Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 1, 2013, 3:45 PM EDT for Alger County, Marquette County, Michigan. It took effect at Sep 1, 2013, 8:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2013, 3:45 PM EDT (19:45 UTC)
- In effect from
- Sep 1, 2013, 8:00 PM EDT
- Expired
- Sep 3, 2013, 6:00 AM EDT
- In force
- 34 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
017 WHUS43 KMQT 011945 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 345 PM EDT SUN SEP 1 2013 MIZ005-006-021200- /O.NEW.KMQT.BH.S.0004.130902T0000Z-130903T1000Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 345 PM EDT SUN SEP 1 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE TONIGHT THROUGH LABOR BAY DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
2 follow-up statements
131 WHUS43 KMQT 012031 CCA CFWMQT COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MARQUETTE MI 431 PM EDT SUN SEP 1 2013 MIZ005-006-021300- /O.COR.KMQT.BH.S.0004.130902T0000Z-130903T1000Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 431 PM EDT SUN SEP 1 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE MONDAY NIGHT. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE TONIGHT THROUGH LABOR DAY DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
009 WHUS43 KMQT 020750 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 350 AM EDT MON SEP 2 2013 MIZ005-006-030200- /O.CON.KMQT.BH.S.0004.000000T0000Z-130903T1000Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 350 AM EDT MON SEP 2 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... A BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE TODAY INTO TONIGHT DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING SIMILAR WAVE CONDITIONS IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$ MRD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 1:26 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 1, 1:26 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 126 PM EDT SUN SEP 1 2013 .UPDATE... ISSUED AT 1230 PM EDT SUN SEP 1 2013 NMRS SHRA/TS NEAR COMMA HEAD OF VIGOROUS SHRTWV MOVING SLOWLY E OVER LK SUP HAVE IMPACTED THE KEWEENAW FOR THE LAST FEW HRS. A REPORT FM NEAR CALUMET INDICATED UP TO 2 INCHES OF RA IN JUST UNDER AN HOUR. THIS REPORT PROMPTED ISSUANCE OF AN URBAN/SMALL STREAM FLOOD ADVY FOR THE NRN HOUGTHON/KEWEENAW COUNTIES THRU EARLY AFTN. ONCE THE SHRTWV DRIFTS FARTHER TO THE E BY MID AFTN...ONLY SCT -SHRA WL LINGER OVER THE KEWEENAW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 453 AM EDT SUN SEP 1 2013 RAIN SHOWERS ARE NOT NEARLY AS WIDESPREAD AS THE EARLIER NWP RUNS SUGGESTED AS THE BEST MOISTURE SEEMED TO OUTRUN THE BEST LIFT. THIS IS DESPITE THE QUITE IMPRESSIVE UPPER LOW DEVELOPING OVER NRN MN AS SEEN ON WATER VAPOR. THE BEST SHOWER ACTIVITY AT THIS TIME SEEMS TO BE ALIGNED WITH THE COLD FRONT OVER WRN LAKE SUPERIOR INTO NRN WI AND IN THE WARM ADVECTION REGION OVER NRN UPPER MI AND CENTRAL LAKE SUPERIOR. MEANWHILE...SOME WRAP AROUND SHOWER ACTIVITY HAS MOVED INTO NRN MN BEHIND THE UPPER LOW. THE EXPECTATION IS FOR THE SHOWER ACTIVITY TO CONTINUE MOVING EASTWARD...ALTHOUGH RATHER SLOWLY AS THE UPPER LOW CLOSES OFF. IN FACT...DO NOT EXPECT THE COLD FRONT TO EXIT EASTERN UPPER MI UNTIL LATE THIS AFTERNOON/EARLY THIS EVENING. AS SUCH...HAVE CONTINUED WITH A SLOW PROGRESSION OF HIGHER POPS FROM WEST TO EAST DURING THE DAY. WILL MAINTAIN THE HIGHEST POPS IN THE LIKELY CATEGORY ACROSS LAKE SUPERIOR AND NRN UPPER MI AHEAD OF THE FRONT AS THIS IS WHERE THE BEST FORCING IS EXPECTED AS THE UPPER TROUGH TRANSVERSES THE AREA. DUE RELATIVELY STEEP MID LEVEL LAPSE RATES OF 6.5 C/KM...STILL EXPECT SOME THUNDERSTORM ACTIVITY ALTHOUGH SEVERE STORMS ARE UNLIKELY DUE TO THE RELATIVELY WEAK INSTABILITY WITH MUCAPE VALUES OF 500-1000 J/KG. NONETHELESS...SINCE THE FRONT WILL BE PASSING THE EASTERN HALF OF THE FORECAST AREA DURING THE MID AFTERNOON WHERE THE POTENTIAL FOR SOME BETTER HEATING EXISTS...THERE IS A SMALL CHANCE FOR MARGINALLY SEVERE HAIL AND WIND WITH ANY STORM GENERALLY EAST OF A MARQUETTE TO MENOMINEE LINE. BEHIND THE FRONT LATE THIS AFTERNOON INTO THIS EVENING...WINDS WILL SHIFT TO THE NW WITH STRONG COLD ADVECTION AT 850MB. BY MON MORNING...850MB TEMPS WILL DROP TO +5C ACROSS THE WESTERN PART OF THE FORECAST AREA. THIS COMBINED WITH PLENTY OF LOW LEVEL MOISTURE TRAPPED UNDER THE INVERSION AND CYCLONIC UPSLOPE FLOW WILL ALLOW FOR AREAS OF DRIZZLE TO DEVELOP NEAR LAKE SUPERIOR TONIGHT. IN ADDITION...AREAS CLOSE TO LAKE SUPERIOR WILL SEE A BRISK NW WIND OVERNIGHT AS THE HIGH SLOWLY BUILDS SOUTHWEST FROM THE CANADIAN MARITIMES. WINDS IN THE VARIOUS NWP HAVE STEADILY INCREASED FROM RUN TO RUN WITH GUSTS TO 30 MPH NEAR THE LAKESHORE POSSIBLE TONIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 453 AM EDT SUN SEP 1 2013 NEARLY STACKED SFC-UPPER LOW STARTS OFF LABOR DAY BTWN LK SUPERIOR AND JAMES BAY. MOIST CYCLONIC SFC-H85 FLOW IN WAKE OF THE LOW SHOULD KEEP LGT DRIZZLE GOING THROUGH AT LEAST MIDDAY NEAR LK SUPERIOR. SUBSIDENCE TIED TO SFC HIGH SLIDING IN FROM THE NORTHERN PLAINS EVENTUALLY SCOURS OUT MOISTURE IN THE LOW-LEVELS. SINCE SFC-H85 WINDS REMAIN OFF LK SUPERIOR AND H9 THERMAL TROUGHING DOES NOT EXIT UNTIL MONDAY EVENING...EXPECT CLOUDS TO ONLY SLOWLY CLEAR OUT IN THE AFTN. PROBABLY LOOKING AT THE COOLEST DAY IN A WHILE WITH READINGS IN THE 60S...COOLEST NEAR LK SUPERIOR AND THE WARMEST OVR FAR SCNTRL UPR MICHIGAN. EVEN THE TEMPS INLAND WILL BE HELD DOWN DUE TO THE CLOUD COVER STICKING AROUND INTO THE AFTN. SOUNDINGS FOR MONDAY SHOW BREEZY CONDITIONS AS MIXED LAYER WINDS THROUGH H9 ARE WELL ABOVE 20 KTS. STRONGEST WINDS WILL BE ALONG LAKE SUPERIOR SHORE OVER THE EAST HALF OF THE CWA. THESE STRONG NORTH WINDS AND BUILDING WAVES WILL RESULT IN A HIGH SWIM RISK FOR THE BEACHES IN MARQUETTE AND ALGER COUNTIES. TROUGH BOTH ALOFT AND AT THE SFC SLOWLY MOVES EAST TOWARD THE ONTARIO AND QUEBEC BORDER BY 12Z TUESDAY. PRETTY STRONG JET AT H25 IS DIGGING ACROSS UPPER LAKES INTO THE WEST SIDE OF THE TROUGH ALOFT. THUS...EXPECT THE SFC-H85 RIDGE TO REALLY ONLY MOVE INTO THE FAR WESTERN PART OF THE CWA MONDAY NIGHT WHERE TEMPS MAY BE ABLE TO FALL OFF INTO THE LOWER 40S. NNW WIND SFC-H85 TO AROUND 20 KTS SHOULD OVR CNTRL AND EASTERN CWA CLOSER TO DEPARTING LOW PRESSURE SHOULD RESTRICT COOLING POTENTIAL. EVENTUALLY RIDGE WILL MAKE IT ACROSS THE CWA ON TUESDAY...LEADING TO MOSTLY SUNNY SKIES. SINCE RIDGE AXIS IS MORE OVER UPPER MISSISSIPPI RIVER VALLEY AND FLOW AT H9-H85 IS WESTERLY...TEMPS SHOULD BOUNCE BACK NICELY COMPARED TO THE COOLER READINGS ON MONDAY. SOUNDINGS SHOWING MIXING TO H85 WHICH SUPPORTS HIGHS INTO THE 70S FOR MANY AREAS. RIDGE SLIDES TOWARD OHIO VALLEY BY 12Z WEDNESDAY LEADING TO WEST LOW-LEVEL WINDS TO START THE DAY. SLIGHT DISAGREEMENT IN HOW QUICKLY COLD FRONT DROPPING IN FROM THE NORTH ARRIVES OVER UPR MICHIGAN. ECMWF SHOWS FRONT INTO THE NORTHERN CWA BY 18Z WHILE THE GFS IS 3-6 HR LATER. MORE MOISTURE WITH GFS FROPA AND IT ACTUALLY KICKS OUT LGT QPF. DRIER H85-H7 LAYER ON ECMWF. GIVEN LACK OF MOISTURE WITH THE FRONT...LOOKING AT MINIMAL CHANCES OF PRECIP. GFS SOUNDINGS EVEN SUGGEST MAINLY A DRIZZLE SETUP FOR UPSLOPE AREAS WITH NORTHERLY WINDS. MOISTURE IS VERY SHALLOW THOUGH...SO WOULD NOT EXPECT MUCH IN WAY OF PRECIP OR CLOUDS FOR THAT MATTER. TIMING OF FRONT WILL MAKE ALL THE DIFFERENCE FOR TEMPS. CONSENSUS OF GUIDANCE WORKS FOR NOW. LATE IN THE WEEK AND ON INTO NEXT WEEKEND...UPR LAKES IS WITHIN NW FLOW ALOFT. AT THIS POINT...WEATHER LOOKS GENERALLY UNEVENTFUL IN THAT PATTERN. A COUPLE OF MOISTURE STARVED FRONTS MAY CROSS THE REGION FM NW TO SE. AHEAD OF THESE BOUNDARIES IT IS NOT ALL THAT COOL THOUGH...SO TEMPS COULD END UP ABOVE NORMAL WITH READINGS LIKELY WELL INTO THE 70S IF NOT HITTING 80 DEGREES IN SOME SPOTS THURSDAY THROUGH SATURDAY. COOLEST READINGS WILL BE WITH ONSHORE FLOW BEHIND THE FRONTAL PASSAGES IN THE NORTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 123 PM EDT SUN SEP 1 2013 OVERALL MVFR/VFR CONDITIONS THIS AFTN WL FALL TO IFR AT ALL 3 SITES BY THIS EVNG FOLLOWING THE PASSAGE OF A COLD FNT AND THE DVLPMNT OF A GUSTY UPSLOPE NNW WIND UNDER A SHARPENING PRES GRADIENT. SOME -DZ/SPRINKLES ARE LIKELY AS WELL. AS THE GRADIENT/ UPSLOPE WIND COMPONENT DIMINISH LATE TNGT/MON MRNG...CONDITIONS WL GRDLY IMPROVE TO MVFR AND ANY LGT PCPN WL END. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 453 AM EDT SUN SEP 1 2013 THE LOW AND ASSOCIATED COLD FRONT ENTERING WRN LAKE SUPERIOR WILL MOVE ACROSS THE AREA TODAY. AHEAD OF THE FRONT THIS MORNING...SOUTHERLY WINDS WILL GUST TO AS HIGH AS 25 KT ACROSS THE EASTERN HALF. BEHIND THE FRONT....WINDS WILL QUICKLY SHIFT TO THE NW THEN N AND INCREASE TO 20-30 KT LATE THIS AFTN INTO THIS EVENING. MODEL GUIDANCE HAS STEADILY INCREASED WINDS OVER THE LAKE FOR THE PAST FEW RUNS...AND A FEW GUSTS NEAR GALE FORCE OVER THE CENTRAL AND EASTERN PART OF THE LAKE TONIGHT INTO MON MORNING ARE NOT OUT OF THE QUESTION. WINDS WILL SLOWLY START TO SUBSIDE ON MONDAY INTO MONDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. QUIET WEATHER THEN TUE-THU AS WINDS SHIFT SW BY THU AHEAD OF THE NEXT LOW PRESSURE SYSTEM. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...KC SHORT TERM...MRD LONG TERM...JLA AVIATION...KC MARINE...MRD
Hazardous weather outlook, Sep 1, 5:38 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 538 AM EDT SUN SEP 1 2013 MIZ005-006-021200- MARQUETTE-ALGER- 538 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH LATE TODAY. A HIGH RISK OF RIP CURRENTS WILL DEVELOP AT THE LAKE SUPERIOR BEACHES THIS EVENING AS NORTH WINDS AND WAVES QUICKLY INCREASE BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH SWIM RISK IS EXPECTED ALONG THE BEACHES OF MARQUETTE AND ALGER COUNTIES THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-007-009>014-084-085-021200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 538 AM EDT SUN SEP 1 2013 /438 AM CDT SUN SEP 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THROUGH EARLY THIS AFTERNOON...AND ACROSS THE REST OF UPPER MICHIGAN THROUGH LATE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-021200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 538 AM EDT SUN SEP 1 2013 /438 AM CDT SUN SEP 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR THIS MORNING AND ACROSS THE REST OF LAKE SUPERIOR THROUGH LATE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH TO NORTHWEST WINDS MAY BRIEFLY GUST TO GALES TO 35 KNOTS EARLY ON MONDAY MORNING OVER THE EAST HALF OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 538 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH LATE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH TO NORTHWEST WINDS MAY GUST TO 25 KNOTS MUCH OF MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
In the hours before
Special weather statement, Sep 1, 9:45 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 945 AM EDT SUN SEP 1 2013 MIZ005-010-011415- IRON-MARQUETTE- 845 AM CDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ALERT FOR IRON AND MARQUETTE COUNTIES UNTIL 915 AM CDT/1015 AM EDT/... AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF AMASA...OR 11 MILES NORTH OF CRYSTAL FALLS. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WITCH LAKE... REPUBLIC... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Local storm report, Sep 1, 11:55 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1155 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN SW CALUMET 47.25N 88.45W
09/01/2013 M2.00 INCH HOUGHTON MI COCORAHS
2.00 INCHES OF RAIN IN 50 MINUTES FROM 1050 AM TO 1140 AM
TODAY.
&&
TITUSLocal storm report, Sep 1, 1:47 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
147 PM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 5 WSW GULLIVER 45.97N 86.10W
09/01/2013 M2.20 INCH SCHOOLCRAFT MI TRAINED SPOTTER
2.2 INCHES OF RAIN IN 1 HOUR AND 15 MINUTES.
&&
TITUSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:03 AM EDT | Small Craft Advisory | MQT | 55 hr | |
| Sep 1, 12:07 PM EDT | Areal Flood Advisory | MQT | Houghton, Keweenaw | 3 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.